[Skip to Content]
[Skip to Content Landing]
Article
April 1962

Cyclopentolate (Cyclogyl) ToxicityReport of a Case

Author Affiliations

Philadelphia
From the Department of Ophthalmology, Hospital of the University of Pennsylvania and Children's Hospital of Philadelphia.

Arch Ophthalmol. 1962;67(4):406-408. doi:10.1001/archopht.1962.00960020408005
Abstract

The purpose of this report is to describe manifestations of central nervous system toxicity in an 8-year-old child who received cyclopentolate (Cyclogyl*) for refraction. No previous examples of such effects from this agent were found in the literature.1-10

Case Report  The patient was an 8-year-old Negro girl who came to the Children's Hospital of Philadelphia on March 29, 1961, for an eye examination because of a convergent strabismus. Her past history included a brief hospitalization at the age of 3 years with a diagnosis of viral encephalitis. This was based on the clinical picture and spinal fluid lymphocytosis. Specific viral studies were negative. No residual damage had been evident. She also had been hospitalized twice for surgical procedures including strabismus surgery within the past 2 years and had been given scopolamine injections without untoward reaction. Physical examination was normal, and no neurologic deficit was found. Her eyes were normal

First Page Preview View Large
First page PDF preview
First page PDF preview
×